Thunderstorm Wind, Orange
- When
- August 28, 11:49 AM CST
- Where
- Orange County, Vidor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.117, -94.017
A tree fell on a house.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A tree fell on a house.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 28, 8:42 AM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 942 AM CDT SAT AUG 28 2004 .DISCUSSION...REGIONAL RADAR IMAGE THIS MORNING SHOWS MCS REMNANTS ACROSS NORTHERN TEXAS MOVING SOUTHEAST. SATELLITE IMAGES INDICATE WEAKENING ALONG THE SOUTHEASTERN PART OF THIS ACTIVITY. CLOSER TO HOME...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE COASTAL WATERS NEAR THE SOUTHEAST TEXAS COAST AND CONTINUE OVER THE COASTAL WATERS SOUTH OF ATCHAFALAYA AND VERMILION BAYS. MOISTURE HAS INCREASED OVER THE PAST 24 HOURS WITH PWS OF AROUND 2 INCHES THIS MORNING...UP FROM 1.7 YESTERDAY MORNING. EXPECT TO SEE A BIT MORE SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY...ESPECIALLY AS OUTFLOW FROM THE MCS MAKES ITS WAY INTO OUR NORTHWESTERN ZONES LATER THIS AFTERNOON. CURRENT FORECAST APPEARS TO BE ON TRACK...NO NEED TO UPDATE AT THIS TIME. && .PREVIOUS DISCUSSION... .SYNOPSIS... U/L TROUGH RUNS FROM THE WESTERN DAKOTAS THROUGH CO AND INTO EXTREME WESTERN TX. COLD FRONT IS LOCATED IN WEST CNTRL OK THROUGH THE PANHANDLE OF TX WITH AN MCS IN CNTRL OK AND EXTREME NORTHERN TX. RELATIVELY CLEAR SKIES AND LIGHT WINDS OVER SE TX AND SOUTHERN LA. && .SHORT TERM... MODELS STILL REMAIN CONSISTENT WITH FRONT MVG THROUGH THE AREA AND OFFSHORE BUT DIFFER ON TIMING. META INDICATES FRONT PUSHING OFFSHORE EARLY ON SUN WHEREAS THE GFS MOVES IT THROUGH LATER IN THE DAY. THEREFORE...THE BIGGEST FCST CHALLENGE IS TIMING OF THE FRONT AND HOW FAR OFFSHORE IT WILL GET BEFORE STALLING. WITH DEEP MOISTURE IN PLACE TODAY...WILL GO WITH HIGH END CHANCE POPS MAINLY FOR THE AFTN TIME FRAME. EVEN WITH INCREASED CLOUDS TDY TEMPS SHOULD STILL GET INTO THE LWR 90S AND THIS WILL AID IN MORE SHRA AND TSRA DVLPMT THAN WEVE SEEN THE PAST FEW DAYS. WILL CONTINUE CHANCE POPS TNGT AS FRONT MOVES DOWN INTO NORTH AND EVENTUALLY CNTRL LA. POPS BUMPED UP TO LIKELY ON SUNDAY AS FRONT SLOWLY MOVES TOWARDS THE COAST AND OFFSHORE. WITH LIGHT WINDS ALOFT...COULD SEE SOME HEAVY RAIN IN ISOLD LOCATIONS. && .LONG TERM... FRONT SHOULD STALL IN THE OFFSHORE WATERS MONDAY AND HIGH MOISTURE VALUES WILL MOST LIKELY CONTINUE THROUGH THE WEEK. WILL KEEP CHANCE POPS IN THE FCST FOR THE SOUTHERN ZONES AND SLGT CHANCE NORTH WITH SLIGHTLY DRIER AIR. IF THE FRONT DOES MAKE IT FAR ENOUGH OFFSHORE ON MONDAY...WE MAY SEE DECREASED POPS FOR TUES AND WED...BUT NOT ENOUGH CONFIDENCE IN THIS RIGHT NOW TO REMOVE POPS ENTIRELY. TEMPS WILL BE A FEW DEGREES BELOW AVERAGE FOR THE FIRST HALF OF THE WEEK...BUT BACK UP TO AROUND NORMAL BY THURS/FRI TIME FRAME. && .TROPICAL... HURRICANE FRANCES IS STILL PRETTY FAR OUT IN THE ATLANTIC AND MVG NW. IT IS FCST TO SHIFT TO A MORE W-NW MVMNT TODAY AT A SPEED OF AROUND 15 MPH. WITH THIS PATH AND SPEED...IT WILL MOVE TOWARDS THE NE CARIBBEAN EARLY IN THE WEEK AND INTO THE BAHAMAS BY LATE WEEK. IT IS FCST TO REMAIN A MAJOR HURRICANE THROUGHOUT THE NEXT FIVE DAYS. && .PRELIMINARY POINT TEMPS/POPS... LCH 91 74 89 72 / 50 40 60 30 BPT 91 73 89 72 / 50 40 60 30 AEX 92 73 89 69 / 60 40 60 20 LFT 92 74 89 72 / 50 40 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MCNATT/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT SAT AUG 28 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 291030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CDT SAT AUG 28 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH HIGH MOISTURE VALUES AND AFTERNOON HIGHS IN THE LOWER 90S. WHILE THERE MAY BE SOME ISOLATED AREAS OF HEAVY RAINFALL...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A WEAK FRONT WILL MOVE INTO CENTRAL LOUISIANA EARLY SUNDAY AND SLOWLY MOVE TOWARDS THE COAST THROUGHOUT THE DAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY SUNDAY AND WILL LINGER NEAR THE COAST FOR THE FIRST PART OF THE WEEK AS THE FRONT STALLS OFFSHORE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
The Lake Charles radar (KLCH), 77 km away, was scanning. The volume nearest the first event began at 17:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417841.